Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 114, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 6, 2003, 6:52 PM EST for Jefferson County, Scott County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2003, 6:52 PM EST (23:52 UTC)
- Expired
- May 6, 2003, 7:35 PM EST
- In force
- 43 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, IN, Scott County, IN
The radar
The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
835 WUUS53 KLMK 062352 SVRLMK INC077-143-070035- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 652 PM EST TUE MAY 6 2003 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA NORTHERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 735 PM EST * AT 649 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NEW FRANKFORT...OR ABOUT 19 MILES SOUTHEAST OF SEYMOUR...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DEPUTY AROUND 705 PM EST KENT AROUND 710 PM EST WAKEFIELD...VOLGA AROUND 715 PM EST LANCASTER...WIRT AROUND 725 PM EST DUPONT...CHINA AROUND 730 PM EST THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3875 8586 3866 8569 3880 8534 3898 8551 $$ JB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 1:50 PM EST, 5 hours 2 minutes earlier.
Area forecast discussion, May 6, 1:50 PM EST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT TUE MAY 6 2003 .SHORT TERM... THIS AFTERNOON HAS BEEN MOSTLY DRY ACROSS THE COUNTY FORECAST AREA. STRONG STORMS OVER THE UPPER GULF COAST STATES HAS ROBBED MUCH OF THE MOISTURE. THERE HAVE BEEN A FEW THUNDERSTORMS DEVELOP ON A COOL FRONT LOCATED FROM MISSOURI TO CENTRAL OHIO. THESE STORMS HAVE DIMINISHED OVER THE LAST HOUR (18:30Z) AS UPPER SUPPORT MOVED INTO THE GREAT LAKES REGION. AN AREA OF LOW PRESSURE WILL MOVE FROM MISSOURI TO CENTRAL INDIANA WITH THE BEST DYNAMICS OVER KENTUCKY AROUND 12Z WEDNESDAY. HEAVY RAIN LOOKS TO BE THE MAIN CONCERN OVERNIGHT WITH PRECIPITATION FROM 1/2 TO 1 INCH POSSIBLE. THE FRONT WITH THIS SYSTEM SHOULD DROP SOUTH OF THE CFA WEDNESDAY NIGHT BUT WILL SHIFT NORTH AS A WARM FRONT THURSDAY AFTERNOON. WITH THE APPROACH OF ANOTHER AREA OF LOW PRESSURE WE WILL HOLD ONTO CHC POPS THURSDAY NIGHT AND FRIDAY. .EXTENDED...SATURDAY THROUGH TUESDAY UNSETTLED WEATHER CONTINUING WITH MODELS INDICATING SIGNIFICANT UPPER LOW TRAVELING THROUGH THE NORTHERN PLAINS THROUGH THE GREAT LAKES FROM SATURDAY THROUGH MONDAY. SYSTEM WILL FIRE UP MORE SHOWERS AND THUNDERSTORMS INTO THE WEEKEND. WEAK RIDGING FOR TUESDAY AND WILL GO DRY. TEMPERATURES WILL BE ABOVE SEASONAL NORMS FOR SATURDAY AND SUNDAY. WILL BE A TAD COOLER MONDAY AND TUESDAY. .LMK...NONE JA/KP
Hazardous weather outlook, May 6, 5:05 PM EST, 1 hour 47 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-070930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 605 PM EDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER OVER THE OUTLOOK AREA TONIGHT. THUNDERSTORMS WILL CONTINUE TO FORM IN THE WARM, MOIST AND UNSTABLE ATMOSPHERE WHICH IS IN PLACE. LOW PRESSURE MOVING INTO ILLINOIS THIS IS EVENING WILL ALSO HELP TRIGGER SHOWER AND THUNDERSTORM ACTIVITY. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. THERE IS ALSO A HEIGHTENED RISK FOR FLASH FLOODING WITH THE SHOWERS AND THUNDERSTORMS. ADDITIONAL RAINFALL AMOUNTS BY DAYBREAK WEDNESDAY OF AROUND 1 INCH ARE LIKELY...WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES POSSIBLE. URBAN AREAS WILL BE MOST SUSCEPTIBLE TO FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL EXIST AGAIN WEDNESDAY AS A COLD FRONT APPROACHES THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON AND COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. FLASH FLOODING WILL AGAIN BE A THREAT AS WELL WITH HEAVY RAINFALL POSSIBLE. SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY WEDNESDAY EVENING. AN UNSETTLED WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND WITH A THREAT OF THUNDERSTORMS FROM THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...AND CONTINUE INTO WEDNESDAY. JMB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:59 PM EST | Severe Thunderstorm Warning | LMK | Washington | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.